Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 2, 2016, 1:19 PM EDT for Liberty County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:19 PM EDT (17:19 UTC)
- Expired
- Aug 2, 2016, 2:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 50 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WWUS82 KTAE 021719
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT TUE AUG 2 2016
FLZ015-026-027-021800-
INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY FL-
119 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...WESTERN
WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 200 PM EDT...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...
TWIN POLE...SANBORN...SMITH CREEK AND MORGAN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 8483 3008 8495 3032 8475 3023 8457
3006 8451 3005 8452
TIME...MOT...LOC 1719Z 225DEG 16KT 3010 8477
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:22 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 2, 11:22 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1122 AM EDT TUE AUG 2 2016 .NEAR TERM [Through Today]... Increased chances of showers and thunderstorms over our western and central areas due to early convective initiation this morning in a very moist environment (PWAT values over 2"). Otherwise, no other significant changes were made to the forecast. Still expect good coverage of showers and thunderstorms through the afternoon across our inland areas, with highs in the upper 80s to lower 90s. && .PREV DISCUSSION [410 AM EDT]... .SHORT TERM [Tonight Through Thursday]... In general, a weak pressure pattern aloft is expected through Thursday, with a couple of shortwaves moving around the peripheries of the Southeast. The primary forcing for convection Wednesday and Thursday will come from two surface based features: the seabreeze, and lee cyclogenesis. The west/southwest flow regime should favor an early start to seabreeze storms each day. Westerly flow over the Appalachians is expected to initiate cyclogenesis over the Great Smoky Mtns today, with troughing expected to reach into the Tri-State region through Wednesday. On Thursday, low-level flow will become easterly, favoring ridging down the spine of the mountains. This will force the surface low southwest through GA and AL as it weakens. High PWATs will favor deep moist convection and the possibility for heavy rain at times. Slower moving and/or training cells may be possible on Thursday as steering flow veers along the trough axis. Isolated to scattered strong to severe storms will be possible both afternoons, especially west of a line from Albany through Apalachicola. .LONG TERM [Thursday Night Through Tuesday]... While the aforementioned lee trough will be just about dissipated to start the period, a small shortwave is expected to drop into the Southeast resulting in the development of another surface trough. These will combine with the afternoon seabreezes to yield higher than normal rain chances through at least the weekend, and possibly into early next week. .AVIATION [Through 06Z Wednesday]... IFR/LIFR vis/cigs at ABY will continue through daybreak. Also, a brief period of similar conditions is possible at DHN and VLD. Shortly after daybreak, all terminals will prevail at VFR levels outside of scattered to numerous convection developing later this morning and afternoon. Winds will be light from the west to southwest. .MARINE... Relatively light winds and low seas will prevail for the next several days. Showers and thunderstorms are expected to develop each night, lingering into the mid-morning hours. .FIRE WEATHER... No concerns. .HYDROLOGY... Widespread average rainfall amounts over the next 5 days are expected to be in the 2-3" range. Isolated higher amounts doubling that will certainly be possible in areas hit by heavy rain each afternoon, or possibly over a shorter period of time where storms move very little or train. That being said, widespread river, urban, or rural flooding is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 76 93 76 90 / 60 20 70 30 70 Panama City 88 81 89 80 88 / 60 20 50 30 60 Dothan 90 74 91 74 90 / 70 30 50 30 60 Albany 91 74 91 74 90 / 70 40 50 30 70 Valdosta 92 74 92 74 90 / 70 30 60 40 70 Cross City 92 75 92 76 90 / 40 20 40 30 60 Apalachicola 89 80 89 80 88 / 60 30 50 30 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Barry MARINE...Harrigan FIRE WEATHER...Barry HYDROLOGY...Harrigan
In the hours before
Local storm report, Aug 2, 9:58 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 AM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 5 NW PONCE DE LEON 30.77N 86.00W
08/01/2016 HOLMES FL UTILITY COMPANY
LOCAL ELECTRIC COMPANY REPORTED A TREE DOWN.
&&
LAHRSpecial weather statement, Aug 2, 1:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT TUE AUG 2 2016
FLZ015-026-027-021800-
INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY FL-
119 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY...WESTERN
WAKULLA AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 200 PM EDT...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...OWENS BRIDGE...POPLAR CAMP...
TWIN POLE...SANBORN...SMITH CREEK AND MORGAN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2995 8483 3008 8495 3032 8475 3023 8457
3006 8451 3005 8452
TIME...MOT...LOC 1719Z 225DEG 16KT 3010 8477
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:53 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 52 min |
| Aug 2, 7:13 PM EDT | Special Weather Statement | TAE | Clay | 32 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.